MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE SAPHYRE 90DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE SAPHYRE 90DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7209686
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a meniscus repair procedure, the saphyre probe electrode was found broken 5 minutes after entering the joint cavity.The broken parts were taken out using tweezers.The procedure was successfully completed with non-significant delay using a back-up device.The patient is reported to be fine and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.As of the date of this medical investigation, the requested clinical documentation including the operative report has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.The patient impact beyond the reported is not anticipated as it has been reported, ¿the patient is fine¿ and no injury or further complications were reported.Therefore, no further clinical/medical assessment is warranted.The complaint was not confirmed.Factors that could have contributed to the reported event include unintended excessive force to the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that during a meniscus repair procedure, the saphyre probe electrode was found broken 5 minutes after entering the joint cavity.The broken parts were taken out using tweezers.The procedure was successfully completed without delay using a back-up device.The patient is reported to be fine and no further complications were reported.

Brand Name
PROBE SAPHYRE 90DEG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15770439
Report Number3003604053-2022-00067
Device Sequence Number12419793
Product Code GEI
UDI-Device Identifier03596010470560
UDI-Public03596010470560
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2024
Device Model Number7209686
Device Catalogue Number7209686
Device Lot Number2070674
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer11/22/2022
11/22/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date11/29/2022
11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale